Digitalis Glycosides/Amphotericin B Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When these two medicines are taken together, the amount of potassium in your blood may decrease. The effects of your digitalis medicine may increase.
What might happen:
The toxic effects of your digitalis glycoside may increase.
What you should do about this interaction:
If you experience a slow heart rate, nausea, vomiting, diarrhea, loss of appetite, weakness, or muscle cramps, contact your doctor as soon as possible.Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of medicine before checking with them first.
- 1.Miller RP, Bates JH. Amphotericin B toxicity. A follow-up report of 53 patients. Ann Intern Med 1969 Dec;71(6):1089-95.
- 2.Cushard WG Jr, Kohanim M, Lantis LR. Blastomycosis of bone. Treatment with intramedullary amphotericin-B. J Bone Joint Surg Am 1969 Jun;51(4):704-12.
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.